MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® CALCIUM FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® CALCIUM FLEX® REAGENT CARTRIDGE
Model Number DIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted siemens customer care center (ccc) and reported that abnormal assay flagged calcium (ca) results were obtained on multiple patient samples on a dimension exl with lm integrated chemistry system.Quality control (qc) recovered within the lab ranges on the day of the event.The customer used a new flex of reagent.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument, installed another lot of ca, recalibrated the assay, which recovered acceptably.Then, the customer replaced reagent 1 (r1), and reagent 2 (r2) probes, performed alignments, cleaned windows, reset the result monitor and performed qc, which recovered low but with no abnormal assay flags.Then, the customer recalibrated and processed qc, which recovered acceptably.The cause of the event is unknown.The system is performing according to the specification.No further evaluation is required.
 
Event or Problem Description
The customer reported that abnormal assay flagged calcium (ca) results were obtained on multiple patient samples on a dimension exl with lm integrated chemistry system.The flagged results were reported to the physician(s).The samples were repeated between an alternate dimension exl with lm integrated chemistry system and atellica analyzer.The repeat results were considered correct and reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the abnormal assay flagged ca results.
 
Additional Manufacturer Narrative
Additional information (30-may-2025): siemens healthcare diagnostics concluded the investigation of the event.Siemens reviewed the information provided by the customer and instrument data files.The service actions performed by a siemens customer service engineer (cse) mentioned in the initial report did not resolve the issue with abnormal assay flags.Siemens reviewed the standard result monitor abnormal assay technical guidance and noted that the abnormal assay flag is an alert of a potential assay behavior that could potentially result in erroneous but believable results, and persistent abnormal assay flags are most often associated with system water contamination.The customer performed repeat testing as directed in the dimension system operator's guide.Siemens evaluation revealed that the calcium (ca) reagent was performing according to the specifications and when abnormal assay flags were present, there was no effect on the final result.Abnormal assay flagging is not a specification; it is an alert indicating that the analyzer and patient results could be affected, therefore, when results are posted with abnormal assay flags, investigation of the sample is required per the instructions in the dimension system operator's guide.Siemens found that the reagent blank variation in the affected ca reagent lot is typically high, and this variation is not affecting the final results.Based on the unique variation that is present in the affected ca reagent lot, siemens recommended the customer to follow the instructions as provided in the dimension system operator's guide.The device is performing within specifications.No further evaluation is required.Sections h6 has been updated to reflect the siemens investigation.Initial mdr 2517506-2025-00006 was filed on 09-jan-2025.Correction: sections d1, d2, d4 have been updated to reflect the calcium (ca) reagent details.Section g1 has been updated to reflect the contact office - manufacturing site details of the calcium (ca) reagent.Section g4 has been updated to reflect the pma/510(k) number of the calcium (ca) reagent.Section h4 has been updated to reflect the device manufacture date for calcium (ca) reagent.Section h8 has been updated to reflect the usage of device for calcium (ca) reagent.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® CALCIUM FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21111798
Report Number2517506-2025-00006
Device Sequence Number15636521
Product Code CIC
UDI-Device Identifier00842768014123
UDI-Public(01)00842768014123(10)BA5273(17)250930
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K860021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDIMENSION EXL WITH LM INTEGRATED CHEMISTRY SYSTEM
Device Catalogue NumberDF23A SMN 10444949
Device Lot NumberBA5273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown